Like with most antidepressants, mirtazapine withdrawal is a possibility, especially for those that stop taking the drug suddenly. It’s better to taper off the medication to prevent flu-like symptoms.
How Long Do Mirtazapine Withdrawal Symptoms Last?
Mirtazapine withdrawal would likely last a few weeks, but the severity of the symptoms will be lower for someone that tapers off the drug.
Symptoms would resemble what one might encounter with the flu:
- muscle aches,
- changes in appetite,
- fatigue, and
- difficulty sleeping.
Anyone who stops taking this drug will experience some degree of withdrawal. Those who taper off it properly, though, will likely have less intense symptoms. As such, patients should always speak to their prescribing medical provider first before discontinuing this medication.
The best treatment would be to taper off the medication. This option gives the body time to adjust to the change in neurotransmitter levels.